MAUDE Adverse Event Report: SCANLAN INTERNATIONAL INC. SCANLAN® MULTI-PURPOSE CLAMP; MEDIUM VASCULAR CLAMP

SCANLAN INTERNATIONAL INC. SCANLAN® MULTI-PURPOSE CLAMP; MEDIUM VASCULAR CLAMP
Model Number 2002-16
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Reperfusion Injury (4851)
Date of Event 02/12/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
The instrument in question was not returned for further analysis, and no further information was made available by the reporting institution.Review of the design, manufacturing batch record, and technical documentation show that there were no non-conformities, no history of reportable events, and no relevant complaints.No root cause can be identified for this occurrence from the information available.This reported occurrence appears to be an anomaly.
 
Event or Problem Description
During a cardiovascular surgery (ascending aorta surgery and aortic valve plasty), the aortic clamp broke at the level of one of the two jaws, causing an unexpected reperfusion of a vascular sector containing air and thus threatening the patients vital prognosis.Unfortunately, the patient died.

Brand Name
SCANLAN® MULTI-PURPOSE CLAMP
Common Device Name
MEDIUM VASCULAR CLAMP
Manufacturer (Section D)
SCANLAN INTERNATIONAL INC.
one scanaln plaza
saint paul MN 55107 1629
Manufacturer (Section G)
SCANLAN INTERNATIONAL
one scanlan plaza
saint paul MN 55107 1629
Manufacturer Contact
mark watson
one scanlan plaza
saint paul, MN 55107-1629
6517285759
MDR Report Key18960893
Report Number2126670-2024-00001
Device Sequence Number15224998
Product Code DXC
UDI-Device Identifier00846159007442
UDI-Public00846159007442
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2002-16
Device Catalogue Number2002-16
Device Lot NumberAH3C1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2024
Initial Report FDA Received Date03/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/29/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown